| Catalog Number |
RBY4C0305 |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/20/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while being advanced through another manufacturer's microcatheter, a ruby coil unintentionally detached within the microcatheter.The physician then removed the microcatheter from the patient and flushed the detached ruby coil out.The procedure was completed using the same microcatheter and two new ruby coils.It should be noted that the physician did not use continuous flush and did not use a rotating hemostasis valve (rhv); however, a manual flush was performed before every coil insertion.There was no report of an adverse effect to the patient.Effect to the patient.